Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 272, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2005, 9:50 PM CDT for McIntosh County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2005, 9:50 PM CDT (02:50 UTC)
- Expired
- Jul 19, 2005, 10:33 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:59 PM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 1:59 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 159 PM CDT TUE JUL 19 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH FRIDAY NIGHT. CURRENTLY A COLD FRONT IS WORKING ITS WAY ACROSS THE STATE. AT 17Z IT WAS ROUGHLY ALONG A LINE FROM MINOT TO DICKINSON...AND SHOULD MOVE EAST ABOUT 100 MI BY 20Z. THE NAM WEAKENS THE CAP THIS AFTERNOON ALONG THE FRONT AND WITH A WEAK SHORT WAVE MOVING ACROSS THE STATE AT THE SAME TIME...COULD SEE CONVECTION DEVELOP. WILL BE A QUESTION OF TIMING FOR BISMARCK AND MINOT...AS THE RUC AND NAM DIFFER ON THE SOUNDINGS...WITH THE NAM MUCH MORE DYNAMIC. CONSEQUENTLY...WILL LIMIT THE CHANCE OF TSTMS TO CENTRAL AND EASTERN COUNTIES...WITH THE BEST CHANCE IN THE EAST. THE NEXT CHANCE OF TSTMS WILL BE ON THURSDAY AS A SHORT WAVE MOVES ACROSS THE AREA ALONG WITH AN ASSOCIATED WEAK SURFACE LOW. TIMING WOULD PUT THE LOW IN CENTRAL ND AT 18Z. SPEED OF THE LOW WILL MAKE FOR A SORT LIVED EVENT AND LOOKS LIKE MAIN CHANCE OF AFTN/EVE TSTMS WILL BE IN SOUTHEAST COUNTIES. ANOTHER UPPER LEVEL SHORT WAVE/SURFACE LOW COMBINATION WILL MOVE ACROSS THE STATE LATE FRIDAY AND FRIDAY NIGHT AND APPEARS TO BE A LITTLE STRONGER WITH BETTER DYNAMICS. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT. LITTLE CHANGES ONLY FOR THE EXTENDED FORECAST PACKAGE. LARGE AREA OF UPPER LEVEL HIGH PRESSURE REMAINS OVER THE CENTRAL UNITED STATES. THE NORTHERN PLAINS REMAINS UNDER MOSTLY ZONAL FLOW BEFORE GRADUALLY TRANSITIONING TO A MORE NORTHWESTERLY FLOW ALOFT BY THE MIDDLE OF NEXT WEEK. A FEW WEAK FRONTAL BOUNDARIES LOOK TO MOVE THROUGH THE AREA...BUT THESE FEATURES ARE DIFFICULT TO TIME SO LEFT POP AND WEATHER GRIDS VIRTUALLY UNTOUCHED BESIDES SOME MINOR COSMETIC EDITS. && .BIS WATCHES/WARNINGS/ADVISORIES... && TSW/NH
Hazardous weather outlook, Jul 19, 5:07 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT TUE JUL 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 58 min |
| Jul 19, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.